Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 43, NWS Albuquerque, NM

September 25, 2018

NWS Albuquerque, NM issued this wind advisory at Sep 25, 2018, 5:05 PM MDT. It took effect at Sep 25, 2018, 9:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2018, 5:05 PM MDT (23:05 UTC)
In effect from
Sep 25, 2018, 9:00 PM MDT
Expired
Sep 26, 2018, 2:38 AM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

693 
WWUS75 KABQ 252305
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
505 PM MDT Tue Sep 25 2018

...STRONG EAST CANYON WIND TONIGHT...

.A gusty backdoor front will surge through the gaps of the Sandia
and Manzano Mountains tonight producing strong east winds below
canyons opening into the Middle Rio Grande Valley. Strong
crosswinds will impact north-to-south oriented roads, including
Tramway Boulevard and I-25, especially below Tijeras Canyon.

NMZ519-261200-
/O.NEW.KABQ.WI.Y.0043.180926T0300Z-180926T1300Z/
Middle Rio Grande Valley/Albuquerque Metro Area-
505 PM MDT Tue Sep 25 2018

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM MDT
WEDNESDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 9 PM this evening to 7 AM MDT
Wednesday. 

* LOCATION...Middle Rio Grande Valley including the Albuquerque
  metro area, especially below Tijeras Canyon.

* WINDS...East 25 to 35 mph with gusts to 45 mph.

* TIMING...Winds will increase rapidly by 9pm peaking near
  midnight, gradually diminishing through the early morning hours.

* VISIBILITY...Locally reduced in areas of blowing dust.

* LOCAL IMPACTS...Strong crosswinds will impact north to south
  oriented roads, including Tramway Boulevard and I-25. Light-
  weight and unsecured objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
1 follow-up statement
284 
WWUS75 KABQ 260838
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
238 AM MDT Wed Sep 26 2018

NMZ519-260945-
/O.CAN.KABQ.WI.Y.0043.000000T0000Z-180926T1300Z/
Middle Rio Grande Valley/Albuquerque Metro Area-
238 AM MDT Wed Sep 26 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Winds speeds are below advisory levels and expected to remain so.
Thus, the wind advisory has been cancelled. 

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 25, 2:38 PM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 25, 2:38 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
238 PM MDT Tue Sep 25 2018

.SYNOPSIS...
Showers and storms will expand in coverage tonight over eastern and
southern New Mexico as a backdoor cold front brings gusty gap winds
into Albuquerque and Santa Fe near midnight tonight. Temperatures
plummet twenty to thirty degrees across eastern New Mexico Wednesday
with shower and storm activity becoming focused over the southeast
plains. A few isolated showers and storms are possible over far
northwest New Mexico Wednesday afternoon. The east slopes of the
Sangre de Cristo's could see areas of fog Wednesday morning. Some
light snow accumulations are also possible over the highest peaks of
the Sangre's Wednesday. Conditions dry out and warm back to seasonal
normals Thursday and into the weekend.

&&

.DISCUSSION...
The advertised backdoor front has progressed through much of eastern
NM and as made it to the east slopes of the central mtn chain and
south to northern Chaves County. Gusty N/NE winds 20-30mph are
currently blowing behind the front, with upslope flow firing off a
few showers and storms over the Sangre's and east-central NM. Isold-
sct tstm activity is also forming over the western high terrain where
sfc moisture is mixing with instability from the larger trough
entering from the NW. The backdoor front is still progged to arrive
into the RGV and the ABQ and Santa Fe metros around sunset, with
peak gap winds of 30-35mph near midnight. Shower and storm coverage
will expand across central and south-central NM overnight with the
main focus over the southeast plains late night where storms will be
more organized into a line.

The sfc backdoor front makes it into western NM Wednesday morning,
with highs across the east and central NM falling 10-35F from
today's levels. Shower and storm coverage Wed will be more focused
over southeast. Upper air soundings across the northwest quarter of
the U.S. this morning are depicting a more meridionally oriented jet
max sliding into the northern Rockies today. The latest runs of the
GFS and NAM12 are not as amplified with the trough progressing into
NM Wed afternoon, thus have trended more toward a ECMWF and Canadian
solution for storm coverage across northwest NM during that time.
Nevertheless, storms across the west will be lighter and isold in
nature. Some early morning fog and light snow sprinkled atop the
highest peaks of the Sangre de Cristo's is possible Wednesday
morning.

Conditions clear out Thursday with temperatures much closer to
normals. This trend continues into the weekend with the GFS and
ECMWF continuing to disagree on whether or not the remnants of a
tropical system in the eastern Pacific will make its way into NM late
weekend to early next week.

24

&&

.FIRE WEATHER...
A backdoor cold front will continue to slide southwest across the
state overnight, bringing increased humidity and cooler temperatures
to much of central and eastern New Mexico. In addition, chances for
wetting rain will ramp-up overnight and focus along/south of I-40
and east of I-25. Good chances for wetting rain will persist through
at least mid day Wednesday across southeast New Mexico as a
shortwave trough moves southeast across the state. The shortwave may
kick off a few showers or storms west of the central mountain chain
late Wednesday afternoon, but these would have a fairly small
wetting footprint. Vent rates will generally be poor behind the
front through Wednesday. Highs on Wednesday will generally be below
normal, but up to 25 degree below normal across the eastern plains.

Look for a drying/warming trend to end the work-week as an upper
high builds up over the Desert Southwest. Vent rates will improve
Thu/Fri, but will still be a mixed-bag of poor to good. By Friday,
daytime temperatures will be back above normal everywhere except the
northeast plains, where another backdoor cold front will push in.
The forecast for the weekend and especially early next week is of
lower Forecaster confidence given continuing differences among the
medium range model suite. The GFS has shown good run-to-run
consistency and is advertising a significant increase in moisture as
the upper high shifts east and some tropical moisture gets into the
mix Mon/Tue.

11

&&

.AVIATION...
18Z TAF CYCLE
A backdoor cold front is sliding southwest down the eastern plains
and will result in a wind shift at KLVS shortly, then KROW followed
by KSAF and then KABQ/KAEG later this evening. A round of convection
is forecast to fire up along and west of the front this afternoon
and may impact KAEG, KABQ, KSAF and KLVS. The front will result in
moderate east canyon/gap winds at KSAF and especially KABQ this
evening. KABQ will see gusts in the 35-40kt range and an airport
weather warning will likely be required. Conditions are forecast to
deteriorate overnight across the southeast and east central plains,
taking KROW all the way down to LIFR by early Wednesday morning. KTCC
will be on the edge of MVFR conditions, but kept TAF at VFR for now.
Otherwise, VFR conditions prevail and are forecast to persist at
KFMN and KGUP.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  50  77  44  80 /   5  20   5   0
Dulce...........................  40  71  34  75 /  10  20   5   0
Cuba............................  47  66  42  75 /  10  20   5   0
Gallup..........................  46  76  36  80 /  10  20   5   0
El Morro........................  47  71  33  76 /  20  20   5   0
Grants..........................  48  71  37  78 /  30  30   5   0
Quemado.........................  49  71  43  77 /  20  20   5   0
Glenwood........................  58  79  51  83 /  10  30  10   5
Chama...........................  39  64  33  70 /  10  20   5   0
Los Alamos......................  46  63  45  74 /  30  20   5   0
Pecos...........................  44  58  43  74 /  50  20   5   0
Cerro/Questa....................  41  62  37  72 /  30  30   5   0
Red River.......................  33  53  34  65 /  50  40   5   0
Angel Fire......................  31  58  27  70 /  50  30   5   0
Taos............................  42  65  34  75 /  20  20   5   0
Mora............................  36  58  37  74 /  60  30   5   0
Espanola........................  49  69  44  79 /  20  20   5   0
Santa Fe........................  47  62  44  74 /  40  20   5   0
Santa Fe Airport................  45  65  43  77 /  40  10   5   0
Albuquerque Foothills...........  52  66  50  78 /  60  20   5   0
Albuquerque Heights.............  53  70  50  80 /  50  20   5   0
Albuquerque Valley..............  55  71  49  82 /  50  20   5   0
Albuquerque West Mesa...........  53  69  48  81 /  40  20   5   0
Los Lunas.......................  54  71  46  82 /  50  30   5   0
Rio Rancho......................  53  69  48  81 /  40  20   5   0
Socorro.........................  56  72  51  81 /  50  40   5   0
Sandia Park/Cedar Crest.........  47  60  43  74 /  60  30   5   0
Tijeras.........................  48  63  43  76 /  60  20   5   0
Moriarty/Estancia...............  44  60  40  77 /  60  20   5   0
Clines Corners..................  43  56  41  74 /  60  20   5   0
Gran Quivira....................  46  61  45  75 /  60  40   5   0
Carrizozo.......................  51  66  48  76 /  40  30  10   5
Ruidoso.........................  45  54  42  71 /  50  60  10   5
Capulin.........................  39  60  39  75 /  20  10   5   0
Raton...........................  39  63  38  78 /  20  10   5   0
Springer........................  41  64  39  80 /  20  10   5   0
Las Vegas.......................  39  57  38  76 /  40  20   5   0
Clayton.........................  45  62  45  79 /  10   5   5   0
Roy.............................  43  59  41  78 /  20  10   5   0
Conchas.........................  50  64  48  83 /  30  20   5   0
Santa Rosa......................  48  60  48  82 /  50  20   5   0
Tucumcari.......................  49  61  48  82 /  60  30   5   0
Clovis..........................  47  55  46  77 /  80  80  10   0
Portales........................  48  55  47  77 /  80  80  10   0
Fort Sumner.....................  50  57  46  80 /  70  70   5   0
Roswell.........................  55  58  51  80 /  50  60  10   0
Picacho.........................  50  53  46  77 /  40  50  10   5
Elk.............................  49  52  45  75 /  30  60  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

24
Hazardous weather outlook, Sep 25, 4:46 AM MDT, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
446 AM MDT Tue Sep 25 2018

NMZ501>540-261100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
446 AM MDT Tue Sep 25 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A back door cold front will spill into the Rio Grande Valley this
evening and continue through the night. The strongest winds will be
around Albuquerque where east winds could reach 25 to 35 mph with
gusts to 50 mph. A wind advisory may be issued with the afternoon
forecast package.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time. However, weather can
change very rapidly. Always use the latest forecasts, watches and
warning for planning purposes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

40

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.